www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/10650

Title: A multidimensional model representing continuous fields in spatial data warehouses
Authors: VAISMAN, Alejandro
Zimányi, Esteban
Issue Date: 2009
Publisher: ACM
Citation: Agrawal, Divyakant & Aref, Walid G. & Lu, Chang-Tien & Mokbel, Mohamed F. & Scheuermann, Peter & Shahabi, Cyrus & Wolfson, Ouri (Ed.) Proceedings of the 17th ACM SIGSPATIAL International Symposium on Advances in Geographic Information Systems, ACM-GIS 2009: vol. 17. p. 168-177.
Abstract: Data warehouses and On-Line Analytical Processing (OLAP) provide an analysis framework supporting the decision making process. In many application domains, complex analysis tasks often require to take geographical information into account. Several proposals exist for integrating OLAP and Geographic Information Systems (GIS). However, there are very few attempts to support continuous fields, i.e., phenomena that are perceived as having a value at each point in space and/or time. Examples of such phenomena include temperature, altitude, or land use. In this paper, we extend a conceptual multidimensional model with continuous fields, showing that this can be achieved by defining an appropriate data type that encapsulates the different operations needed for manipulating such fields. We also define a query language based on relational calculus that allows expressing spatial OLAP queries involving continuous fields, and use this language to formally characterize this class of queries.
URI: http://hdl.handle.net/1942/10650
Link to publication: http://doi.acm.org/10.1145/1653771.1653797
ISBN: 978-1-60558-649-6
Category: C1
Type: Proceedings Paper
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.